MAUDE Adverse Event Report: SMITHS MEDICAL ASD; INC. PORTEX BIVONA TRACHEOSTOMY TUBE; TUBE TRACHEOSTOMY AND TUBE CUFF

SMITHS MEDICAL ASD; INC. PORTEX BIVONA TRACHEOSTOMY TUBE; TUBE TRACHEOSTOMY AND TUBE CUFF
Model Number SU18KN45NGF993N
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/03/2020
Type of Reportable Event Serious Injury
Event or Problem Description
Information was received indicating that the side of a smiths medical portex bivona tracheostomy tube was noted to be twisted to one side.There were no reported adverse effects.
 
Event or Problem Description
Information was received that the device was changed out to resolve the incident.
 
Additional Manufacturer Narrative
B1, b5: additional information.One tracheostomy tube was returned for evaluation.Visual inpsection of the device confirmed the shaft is off center.After closely analyzing the trach, we have determined that an uneven cut at the proximal end of the shaft has caused this tube to sit crookedly.The reported customer complaint has been confirmed, and the problem source has been determined to be manufacturing.

Brand Name
PORTEX BIVONA TRACHEOSTOMY TUBE
Common Device Name
TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
SMITHS MEDICAL ASD; INC.
6000 nathan lane n
minneapolis, mn
MDR Report Key10025002
Report Number3012307300-2020-03693
Device Sequence Number3116535
Product Code JOH
UDI-Device Identifier15019517170795
UDI-Public15019517170795
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K923878
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/05/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSU18KN45NGF993N
Device Catalogue NumberSU18KN45NGF993N
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/21/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/07/2020
Supplement Date Received by Manufacturer05/06/2020
Initial Report FDA Received Date05/05/2020
Supplement Report FDA Received Date06/05/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age3 YR
Patient Weight9